Can birth contol cause loss of libido and how can I get it back?
Patient : Hi I am 23 years old and I have been with my partner for almost two years. I used to be very active sexually but about a year ago my gyno found some cysts in my ovaries and prescribed birth control pills, also because I told him I was active. I also had to get a endoscopy because I was having some dull pain in my pelvic section, which I still do very often and I tested positive for mild HPV. Anyways, these pills worked great and actually helped with the pain in my ovaries and acne. Later on a started noticing I had no sexual desire and I blamed it on the pills. I have no idea what is going on. I don't know if it is the pills or maybe the pain and what can I do to get it back. I'm afraid Ive had a loss of libido and it has become a daily problem for me, not only because of the pressure it has created in my relationship but also the frustration in me as a woman. I stopped taking the pills and since I wasn't having sex it just didn't make sense to me to take them at all. I need help. I need my libido back somehow and I need to use some kind of birth control. What can I do?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.